Items marked with orange can be irritating and over-drying, especially to acne-prone skin.
The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
I am a 35 year old male and have suffered with acne since I was 15 years old. I have been taking 100mg of Doxycycline a day for 11 months and can say for me it has not worked, I have noticed little to no reduction in my acne. I still get big spots/zits on my chin. It's a shame there isn't one thing that works for everyone, very happy for those it has worked for though.
This antibiotic is what helped me the most. No other prescription helped me reduce acne like this oral antibiotic. I remember not using any topical prescription on my face because of how well my body reacted with this antibiotic. I first used it around 5 years ago when my acne first started to worsen. My skin cleared up within weeks. I felt a little nauseas when I took this 5 years ago because I had to take it on an empty stomach, everyday. After, I took a break from this and had a really bad reaction. I took this a year after and it seemed like it wasn't helping. Since it wasn't helping, I took another break from this antibiotic. After the break, I was prescribed to this for the third time but instead of one pill a day, I had to take 2. It has been working like a charm ever since I've been taking this antibiotic twice a day. To prevent the nauseas symptom, I eat right before I take this pill (in the morning and at night) and I avoid dairy products 2 hours before/after taking this pill.
I've struggled with adult onset, hormonal, cystic acne for 15 or so years. Various things have helped at various times. However, I decided I no longer wanted to be on birth-control (Diane 35 was wonderful for my skin). Once I went off of it my skin exploded with very painful, long lasting cysts all over my face. My doctor put me on Doxycycline and that did a wonderful job for a couple months. When I went off of it, the cysts came back. So, Im back on and clear again. In the meantime, I've cut out refined sugar from my diet (and lost 10lbs in the first month). I'm also adding probiotics to my diet along with other fermented foods to increase good gut health. Hopefully these changes will do the trick in keeping the acne gone once I'm done this round of Doxy. I am thankful to the posters here that are detailing their holistic approaches and how they've worked. The whole reason for quitting birth-control was because I no longer wanted to rely on pills! (plus I hate my body being tricked into thinking it's pregnant all the time!)
Took this from 2010-2012 and again for 2 months this year. The first time I had no side effects and it did seem to help a bit, but it was in conjunction with Duac and Yasmin, so I don't know how much it really helped. This time around, having had no sun sensitivity last time, I popped a pill and some advil for a headache then walked my dog at the park--big mistake! Apparently mixing ibuprofen and doxy exponentially increases your chance of a reaction to the sun. My arms and feet felt intensely prickly, and almost like something cold and wet was on them, then broke out in a rash that stayed till a few days after I stopped the medicine. Still, an okay thing to try short term.
I have been dependent on the cycline family for 20 years. I began "breaking through" more and more, likely as my intestinal flora suffered and suffered. Always a low dose, for inflammation, not enough to kill the acne.
In short, get yourself through a bad period with this, but it's a band-aid, and it can cause more problems in the long run.
Well I've taken it for sometime and have used it for about a month along with tretinoin and it did make my acne a bit worse before it started getting better and then I stopped doxy. and started using accutane and so far (day9) haven't had any initial breakout (fingers cross)
I went to my doctor because I had a bad case of bacne (back acne) but it turned out to be some sort of bacterial infection...sorry, I can't recall its name. Its from excessive sweating and possibly supplements I take. I don't really have facial acne but I do have a minor case of rosacea as well so he prescribed Doxycyline for both. Within 5 days my back is almost 90% clear and the minor redness on my face is gone. I definitely feel like my skin looks alot tighter/smooth. For those complaining about being nauseous, vomiting, stomach aches etc. are you reading the label warnings? Make sure you are taking this on a full stomach during or immediately after meal or else you will feel sick. Also my label said do not consume dairy products within two hours of taking it. Hopefully my skin will stay this way once I'm off of it!
I'm currently taking doxy(been taking it for a week now) I get terrible stomach pain, and feel nauseous. I don't have terrible "acne", but it bothers me. it's mainly my cheek area. I've been to the dermatologist a couple times, and have been prescribed different antibiotics. nothing really works. doxy has seem to be the only antibiotic that has done some work! I'm worried that when ever I finish my bottle the "acne" will come back! what should I do?
I've struggled with moderate acne off and on for years. I've tried everything - proactiv (worked for a few years), laser treatments, chemical peels, minocycline, doxycycline, basically I've been around the acne/skin care block! I have an old review that is fairly positive on doxy. It worked. I cleared up. My skin got worse and then I started taking a double dose. I was on antiobiotics fairly daily for about two years and I was fairly pleased with the results.
Then I got pregnant. And I wasn't able to take doxy anymore.
Skin was great until my third trimester when I started getting bumps all over my chin and down my neck. I was reacting to everything I put on my skin. The doctors said it would get better once the baby was born. It didn't. It got a MILLION TIMES WORSE. I developed dozens of painful cystic/almost rash like acne all around my mouth and all over my chin. It was attributable to breastfeeding hormones. For pictures check out [link removed].
I've now cleared up my skin by ditching the antiobiotics completely (my doctor put me on tetracycline for the latest blow up but I couldn't fill the prescription), and going the natural and holistic route. Candida cleanses and anti-fungals are my new best friend and after a few months of clean eating, a few week long candida cleanses, taking fermented cod liver oil and drinking fresh milk kefir like it's going out of style, I have beautiful, glowing skin with minimal breakouts. As I have the best skin when I'm limiting my sugar intake and doing full blown candida cleanses, I'm convinced antibiotics destroyed all of my good gut bacteria that yeast and my hormones/liver started wreaking havoc on my skin. Please, throw out the doxy and find a naturopath to help heal your gut and get some good bacteria growing. You will not regret it. It isn't an easy fix going the natural/diet and skincare route, but it will give you beautiful skin in the long run and help you gain control over your skin and life. Heal yourself from the inside.
seriously do any of you have an education at all? or do any basic research on yourself? If you take ANY antibotic for years, even months your body will build immunity to it. You body will build immunity to almost everything. Antibiotics are NOT meant to be taken for months let alone years for this reason. If you acne that won't clear up within weeks on an antibiotic you should stop taking them and change your diet etc. but odds are most are too lazy and looking for an easier solution.